2017 年 45 巻 4 号 p. 306-311
We report a case of cerebral infarction associated with adult moyamoya disease in a patient using oral conjugated estrogen (Premarin®). A 44-year-old woman with adult moyamoya disease presented with a right-sided cerebral infarction. She had been administered oral conjugated estrogen for ovarian insufficiency. Direct revascularization could not be achieved owing to thrombosis of anastomosis sites. After surgery, we examined the cause of thrombosis of the anastomosis sites and discontinued use of oral conjugated estrogen, which was substituted with Kampo medicine (Chinese herbal medicine) for ovarian insufficiency. An anastomosis site was recanalized 3 months after surgery. We conclude that use of conjugated estrogens increases the risk of stroke and propose that oral conjugated estrogens should be used with caution in the perioperative period, especially in stroke patients.